Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jbird12

Pretty Disappointing experience with my Derm today

Recommended Posts

So, I've had acne since I was about 16 years old...now being 26. My acne was much worse when I was younger but is now mild yet persistent nodular acne. Finally, last year I went to a derm to address my acne issues and they started with the typical regime. Doryx plus a retinoid.

That worked for a few months but eventually I started breaking out worse than ever. So, then it was Solodyn and retinoid plus benzaclin. Well, that was even worse!!! Then I think there was one more antibiotic plus ziana....still no improvement.

Finally, the miracle drug...Bactrim!!! After 10 years of acne suffering Bactrim cleared me completely up in a matter of weeks. The derm kept lowering my dose to eventually 1 pill every other day and I stayed completely clear. I had none of the horrible side effects I read about Bactrim and was feeling the best I have in years. The derm wouldn't let me keep taking it however.

The first few weeks after coming off bactrim, my face stayed clear. However, over the past few weeks my face has started to return to the persistent nodular acne state.

Well, I decided to go see the derm today about going back on bactrim. They wouldn't give it to me...said they don't want me becoming resistant to it. Instead, I get a prescription for f'in Solodyn the worst crap I've ever taken. I told them it didn't work the first time but they wrote the prescription anyway. Oh well...I don't think I'm even gonna have it filled.

I guess I have no other options left except accutane which they asked if I'd be willing to take. I'm suprised it was even offered as I didn't think my acne was bad enough for that.

Anyway, just wanted to rant as I was pretty upset with my experience. I finally found something that works for me and my doctor doesn't want to help me out...that's how I felt.

Share this post


Link to post
Share on other sites
Bactrim is the most powerful oral antibiotic out there. Resistance to Bactrim means doctors won't have anything to give you if, god forbid, you develop something like a staph infection. Your derm is right to have refused you Bactrim, as it can do a number on the body, especially when it's taken for a long period of time. He/she probably understood that you would be on it indefinitely, which is why you were offered Accutane. Unlike antibiotics, Accutane (in theory) gets rid of your acne in one go and doesn't require you to be on a course of antibiotics for god knows how long.

If Solodyn didn't work before, why not try Accutane? You mentioned that your acne was mild - a low dose course might clear you up very well.

Thanks for the response. I understand where my derm is coming from. I'm just frustrated now that I'm back at square one after being clear for a few months. I decided to fill the Solodyn against my better judgement and I'm broken out pretty bad right now.

Also, they put me on a stronger dose of Solodyn this time and I am experiencing some side effects. Mainly, a sense of surrealness. I feel like my mind is numb...almost like the feeling I get the day after nyquil. Hard to explain I guess...but maybe that means it'll do something for me this time as I don't recall these symptoms last fall.

I decided I am going to do the Accutane course but I have two weddings coming up in the next 6 weeks and I'm afraid of a bad initial outbreak. So, I'm going to ask my derm to start my course after these weddings pass.

Share this post


Link to post
Share on other sites
You should ask your derm for Accutane within the next two weeks - this way you can spend those last four weeks waiting for iPledge to process you. You have to wait four weeks once you're approved for Accutane anyway, so you may as well tell your derm you'd like it soon so you can jump into your course once your weddings are out of the way. AND I do think your current antibiotics course will serve you well when you get on Accutane - you won't have as terrible an IB as most people do, because you will have just quit a treatment. So stick Solodyn if you can.

Thanks...that was kind of my plan of action actually. I have an appointment the second week of July so I guess I'll get the accutane ball rolling then for an August start. The solodyn breakout has subsided for the most part so hopefully it'll have a better impact than my first round. They did up my dosage strength this time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×